MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire had separated and remained in the patient during balloon angioplasty to treat an unspecified lesion in the right coronary artery (rca).The wire was inserted in the rca.An unspecified balloon was then advanced over the guide wire, inflated, and deflated.When the balloon was being removed, the physician felt resistance and added extra pressure to pull it back.It was noticed that the wire was fractured, and the distal end of wire was left in the rca.The wire fragment was not moved and an attempt to retrieve it was not made due to contrast amount.The patient was brought back two days later.The lesion was stented with the wire fragment in the rca to the arterial wall with success.The procedure was successful and patient is doing well.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the obtained information, lot history records review, and referring to known similar events, it was presumed that tensile stress generated with balloon removal had likely contributed to the reported separation of the prowater guide wire.The guide wire was assumed to be loosened or deformed when it crossed the lesion, and therefore, balloon that was delivered over the guide wire would be stuck on the guide wire.As the balloon was removed against resistance, the guide wire was pulled together and applied tensile stress exceeding the product design limit so that the tip being trapped in the lesion would detach from the body.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Additional Manufacturer Narrative
The prowater guide wire was returned for evaluation.Tip separation was confirmed on the returned guide wire.The coil was found fractured at the mid solder that was originally set at 25mm from the tip.The exposed core wire was fractured at approximately 7.5mm distal to the mid solder.The fracture core wire was bent proximal to its fracture end and had a flat fracture surface.A bend was also observed at the fracture end of the coil.The fractured coil had an uneven fracture surface.Scanning electron microscope (sem) observation revealed that there were helical marks on the core shaft and dimples on the fracture surface were elongated in circumferential direction.These findings indicated that torsion had caused fracture of the core wire.The fracture surface of the coil was stretched and dimples were elongated in one direction, indicating tensile stress had caused fracture of the coil.Based on the provided information and investigation outcome, it was presumed that tensile stress generated with balloon removal had likely contributed to the reported separation of the prowater guide wire.The core wire was most likely made fractured due to torsion generated in attempts to cross the lesion.The applied stress would exceed the product design limit when the tip was being caught in the lesion.At this timing the coil was assumed to be loosened or deformed, and therefore, the concomitant balloon that was delivered over the guide wire would become stuck.As the balloon was removed against resistance, the guide wire was pulled together and generated tensile stress made the coil to elongate and eventually detached from the mid solder, separating the tip from the body.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ if resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects]: ~ separation of the guide wire.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12485720
Report Number3003775027-2021-00165
Device Sequence Number3391765
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)240131(10)210202A10A
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberAGH146000
Device Lot Number210202A10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;